MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00mm x 20mm emerge balloon catheter was selected for use.However, the shaft broke when it was loaded over the wire.The broken shaft was outside the body.The device was removed since it was not fully inserted and the procedure was completed with another 3.0 x 20 emerge balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube of the device.There was a separation of the hypotube 71.3cm from the strain relief.The separated ends of the hypotube were ovaled in shape indicating the device was kinked prior to separation.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded with blood and contrast present in the balloon folds.E1- initial reporter address 1: (b)(6).
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13588923
Report Number2134265-2022-02026
Device Sequence Number17108788
Product Code LOX
UDI-Device Identifier08714729806349
UDI-Public08714729806349
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0027909399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown